Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns, we would urge you to consult your GP.

Can pill side effects start suddenly after taking it for months?

(3 Posts)
TeaAndHugs Mon 21-Oct-13 16:13:16

I've been taking Rigevidon combined pill for several months with no issues apart from a small amount of nausea which quickly went away. Since I started my last pack just over a week ago, I've been getting headaches focused around my eyes. I take my pill at 9am, and the headache comes on about 2-3pm and lasts for a couple of hours.

I delayed taking my pill today and didn't get the headache at the usual time (my eyes still feel very dry and tired, but it's not hurting like yesterday). Does this mean it's the pill causing the headaches? Why would it suddenly bring on side effects after being fine for months?

The only things I've done differently this month are as follows:
- I took the full 7-day break (typically I only break for 4-5 days as getting back on the pill sooner reduces IBS symptoms).
- Before this break, I ran two packs together.
- I've taken about 4x as much Imodium as I would in a typical week (9mg as opposed to than ~2mg in a standard week)... but I've never heard of Imodium causing headaches or dry, tired eyes.
Could any of these be relevant factors?

It's literally been only a week since I went for my 6-month checkup for the pill and told the doctor everything was fine, so I'm going to look like an idiot if I go in now and say I need a different pill or implant. Is it dangerous to carry on taking the pill, scheduling taking it so the headaches happen when I'm asleep? I don't get aura, am 26, and don't smoke.

summertimeandthelivingiseasy Wed 30-Oct-13 19:06:28

I used to take mine in the evening and never had a problem, although other side effects came on many years into taking it (withdrawal headache during week off).

However, I tried going back on it recently, taking it in the morning at about 8 am and I got a headache in the afternoon as you describe.

I also got head aches when I took it back to back once and also when I have accidently taken two in the same day (I did this occasionally if there was the same day at each end on the pack grin )

I would describe these headaches as a bit migrainey. Not sure if it is a bad thing, but I did not continue my morning trial past 3 days as it seemed to be getting worse.

Make sure you are drinking plenty - this was a factor in my withdrawal headaches.

Weeantwee Mon 04-Nov-13 21:51:54

Side effects can occur at any time. If you start getting bad headaches/migraines then go back to your GP. This is what I get told whenever I get a new prescription.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now